Coping With Epilepsy EEG Institute
10% off neurofeedback training for CWE members - Woodland Hills, CA
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 01-13-2008, 09:50 PM
forward2007's Avatar
Weaving the Community Fabric
 
Join Date: Nov 2007
Posts: 441
Thanks: 30
Thanked 32 Times in 26 Posts

Itching as a side effect of Keppra?


Has anyone else here experienced itching as a side effect of Keppra? I started scratching my legs/arms all the time once I started taking Keppra.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #2  
Old 01-14-2008, 12:08 AM
Account Closed
 
Join Date: Feb 2007
Location: Tampa Bay Region, FL
Posts: 3,452
Thanks: 28
Thanked 19 Times in 14 Posts

Keppra - Kep-Rage? Wonderful Drug or Nightmare?


I was fine with Keppra @ 1500 mg, but
once the epileptologist raised it, by the time I was
at 2000 mg a day, I only itched for a
short time only and it went away, but
by the time I hit at 3000 mg a day, I
had all kinds of side effects; whereas
it put me into a state of psychosis!
I had to be taken off of Keppra. Now
I know why they nicknamed it Kep-Rage!
My Gosh! That drug is on my anti-epileptic drug Allergy
list right!

But KEPPRA IS A WONDER DRUG
for SOME PEOPLE but a hellish
nightmare for others!
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #3  
Old 01-14-2008, 07:39 AM
Bernard's Avatar
Your Host
 
Join Date: Mar 2005
Location: Friendswood, TX
Posts: 6,230
Thanks: 524
Thanked 1,654 Times in 599 Posts
According to drugs.com (Keppra side effects):
Quote :
Seek medical attention right away if any of these SEVERE side effects occur when using Keppra:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue);
__________________
New to CWE? I suggest reading the proactive prescription and epilepsy 101 threads. Also check out this chart of alternative epilepsy treatments and this page on EEG Neurofeedback. More great stuff can be found in the list of the best forum threads.

Would you like to help support this forum?
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #4  
Old 01-14-2008, 07:47 AM
angel's Avatar
Esteemed Pillar of the Community
 
Join Date: Sep 2007
Location: Oregon
Posts: 760
Thanks: 0
Thanked 15 Times in 8 Posts
If its not a allergic reaction (use a lotion like cetaphil on your skin) keppra makes my skin dry and itchy. Hugs forward....

try to stay from anything with a lot of perfume...strong soaps... Ive always told the doctors if i have any kind of rash.. it might just be the laundry soap or body soap your using ...something like that

love
angel
__________________
Lorrie

http://www.myspace.com/llangell

Last edited by angel; 01-14-2008 at 07:49 AM.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #5  
Old 01-14-2008, 11:09 AM
renee97's Avatar
Weaving the Community Fabric
 
Join Date: Oct 2007
Location: Minneapolis, Minnesota
Posts: 156
Thanks: 0
Thanked 2 Times in 2 Posts
Originally Posted by forward2007 View Post:
Has anyone else here experienced itching as a side effect of Keppra? I started scratching my legs/arms all the time once I started taking Keppra.
Yes, it certainly is one side effect. I've been on Keppra about 18 months and I dislike it more every day. Plus I have chronically dry skin and I live in Minnesota where the (high for the day) air temperature is forecast to be about 5 above by Thursday (January 17). And I get to catch the bus to appointments. Yes, I am looking forward to the end of this week----!
I agree with all the other comments 100%. Cetaphil is one of the very best there is. You might ask your prescribing doctor if there is a test to see if the itching is an allergy to the medication because it could be an allergy.
Renee97
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #6  
Old 01-14-2008, 12:17 PM
Recent Blog: Lots of giggin'!...

 
Join Date: Sep 2007
Location: Austin, TX
Posts: 1,330
Thanks: 10
Thanked 33 Times in 29 Posts

Angry Yes....definitely.....


...I was hospitalized with a Keppra rash!

Itched like a son-**-*-***CH!!!!!!!!

But it did work well on E

*sigh*
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #7  
Old 10-04-2010, 11:36 AM
New Here
 
Join Date: Oct 2010
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts

I experience itching as well, but it's not localized.


I know that breaking out in hives can be a side-effect of Keppra, but my experience has been different.

I'll have periods that range from a few days to weeks in which my entire body will itch; arms, legs, torso, scalp, everywhere. There's no swelling, redness, or any visual symptom around the areas where I scratch.

I don't need to express how maddening it can be sometimes. At first I thought I had developed an allergy to environmental factors, so I switched to hypo-allergenic soaps and laundry detergents, to no avail. I have to conclude that Keppra is the cause.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #8  
Old 10-04-2010, 01:50 PM
Endless's Avatar
Super Moderator / Even Keel
 
Join Date: Feb 2010
Location: U.S.
Posts: 4,485
Thanks: 821
Thanked 1,224 Times in 949 Posts
Send a message via AIM to Endless
I didn't get that effect with Keppra, but did with Lamictal. It was a prerequisite to a drug reaction rash, so be careful and keep an eye on yourself. During the time I had just the itching it was all over my body. There was no rash really at that point.

My dermatologist said to use CereVe moisturizer and body wash. You can get it at Walgreens or drugstore.com. Right now it's on sale at walgreens.com. You can get it in the physical stores, too.
http://www.walgreens.com/search/results.jsp?Ntt=cereve
http://www.drugstore.com/search/sear...e=1&Ntt=cereve

It really helped the problem, but didn't take it away. Getting off the lamictal the first time solved the problem. I'm back on it now, but this time I ramped up at about one quarter the speed, and that helped me avoid some of the problems.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
Reply

Tags
keppra side effects, rash

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Nutritional Depletion as a Side Effect of Anticonvulsant Medications angel The Library 34 10-17-2011 09:45 PM
The Effect of Anticonvulsants on Bone Health? Shutterbabe The Kitchen 24 06-04-2010 11:26 AM
Effect of diaphragmatic respiration bedolaga The Kitchen 2 12-03-2007 11:36 PM
Keppra maureen The Kitchen 6 12-02-2007 10:46 AM
Side effect/Profuse sweating RanMan The Library 3 06-13-2005 02:15 PM


All times are GMT -5. The time now is 01:56 PM.


Powered by vBulletin® - Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.